A severe case of haemodynamic instability during anidulafungin administration
Article first published online: 3 APR 2013
© 2013 Blackwell Publishing Ltd
Journal of Clinical Pharmacy and Therapeutics
Volume 38, Issue 3, pages 241–242, June 2013
How to Cite
Fink, M., Zerlauth, U., Kaulfersch, C., Rab, A., Alberer, D., Preiss, P., Sternad-Klobschauer, K., Habernig, E., Wandschneider, W. and Grimm, G. (2013), A severe case of haemodynamic instability during anidulafungin administration. Journal of Clinical Pharmacy and Therapeutics, 38: 241–242. doi: 10.1111/jcpt.12046
- Issue published online: 21 APR 2013
- Article first published online: 3 APR 2013
- Manuscript Accepted: 3 DEC 2012
- Manuscript Received: 1 NOV 2012
- adverse event;
- intravenous infusions
What is known and objective
Anidulafugin is an echinocandin used for the treatment of candida infections in non-neutropenic adults. Echinocandins show few drug–drug interactions and are usually well tolerated. We report a case of acute hypotension, bradycardia and haemodynamic instability with consecutive cardiopulmonary resuscitation during anidulafungin administration.
A 41-year-old man ICU patient received anidulafungin for a suspected Candida glabrata infection. During the first administration of the drug, he developed acute haemodynamic instability with hypotension and bradycardia. The infusion was discontinued immediately and cardiopulmonary resuscitation was performed successfully. The patient regained haemodynamic stability.
What is new and conclusion
To the authors' knowledge, this is the first report of a life-threatening adverse event due to haemodynamic instability during anidulafungin administration. Cardiac toxicity associated with echinocandins has been described. Further studies seem to be mandatory to investigate this potential risk.